Texas, 2005

Tornadoes in Texas, June 11, 2005

June 11, 2005 · NWS LUB · 3 events in 1 county or zone

3 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 11, 2:05 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 11, 2:05 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
305 PM CDT SAT JUN 11 2005

.SHORT TERM...
PRIMARY FOCUS FOR CONVECTION BECOMING MORE EVIDENT THIS AFTN AS SATL
SHOWS BOUNDARY EXTENDING FROM ERN NM NORTH OF ROW NORTHEAST INTO
CENTRAL PNHDL. ALREADY SEEING A FEW CELLS TRYING TO GENERATE FAR NW
ZNS WITH MORE CONVECTION BEGINNING TO FORM OFF HIER TERRAIN IN NM.
DRYLINE REMAINS DIFFUSE FURTHERN N THEN SHARPENS INTO THE PECOS
VALLEY W OF MAF. BEST DEEP LAYER SHEAR REMAINS FURTHER N VCNTY OF
BOUNDARY ACROSS ERN NM/FAR SOUTH PNHDL SO BEST POTENTIAL FOR SEVERE
LOOKS INITIALLY TO BE FAR NORTHWEST. AS TROUGH COMES ACROSS SRN NM
OVERNIGHT...LARGE SCALE FORCING SHOULD HELP STORMS REDEVELOP FURTHER
W INTO A LINE THEN MOVE ACROSS W TX THROUGH SUN MORNING. POSSIBILITY
EXISTS FOR MORE STORMS JUST EAST OF ADVANCING DRYLINE OFF THE
CAPROCK SUN AFTN. EXACT TIMING OF SHRTWV AND LOCATION OF REMNANT
CONVECTION WILL LARGELY DETERMINE SVR THREAT/LOCATION FOR SUN BUT
PARAMETERS WILL BE SUFFICIENT FOR AREAS OFF CAPROCK.

.LONG TERM...
UPPER TROUGH FINALLY MOVES EAST OF THE AREA LATE SUNDAY...EARLY
MONDAY. WHILE A FEW RIPPLES WILL REMAIN...THE OVERALL PATTERN IS FOR
THE UPPER RIDGE TO BUILD ACROSS THE AREA FOR MUCH OF NEXT WEEK. THE
GFS ENSEMBLE MEAN IS TRENDING TOWARD A SOLUTION WHICH IS MORE IN
LINE WITH THE OPERATIONAL RUN...WHICH DEVELOPS A STRONG UPPER LOW
OVER THE GREAT PLAINS AND THEN GREAT LAKES BY THE MIDDLE OF NEXT
WEEK. WITH THIS FEATURE...IT APPEARS THAT ONE OF THE NIGHTS...EITHER
WEDNESDAY...THURSDAY...OR FRIDAY NIGHT...WILL HAVE A SHOT AT
NORTHWEST FLOW THUNDERSTORMS. CAN NOT HIGHLIGHT ANY ONE PERIOD...NOR
CAN WE RULE OUT ANY ONE DAY...SO WILL LEAVE LOW POPS AND WILL NOT
SHOTGUN 20S ACROSS THE BOARD. BOTTOM LINE IS TEMPERATURES WILL
RETURN TO MORE SEASONABLE READINGS BY EARLY NEXT WEEK AS THE RIDGE
BUILDS INTO THE SOUTHWESTERN STATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  88  58  89 /  40   0   0  10
TULIA         62  88  61  89 /  40  20   0  10
PLAINVIEW     64  88  64  89 /  40  20   0  10
LEVELLAND     63  92  63  92 /  40  10   0  10
LUBBOCK       65  91  65  92 /  40  20   0  10
BROWNFIELD    65  96  66  94 /  40  10   0  10
CHILDRESS     67  90  69  91 /  40  40  20  10
SPUR          67  90  69  93 /  40  40  10  10
ASPERMONT     70  94  72  95 /  40  40  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

24/14
Hazardous weather outlook, Jun 11, 4:17 AM CST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
517 AM CDT SAT JUN 11 2005

TXZ021>044-121017-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
517 AM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN
TEXAS PANHANDLE.

AMPLE HEATING IS EXPECTED TO CONTRIBUTE TO MODERATE OR STRONG
INSTABILITY BY THIS AFTERNOON. AS TEMPERATURES GET WARM ENOUGH
STORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE. THIS APPEARS TO
BE MOST LIKELY NEAR AND EAST OF THE INTERSTATE 27/U.S. HIGHWAY 87
CORRIDOR. AS THE DRY LINE RETREATS BACK TO THE WEST THIS EVENING
A STRONG DISTURBANCE CURRENTLY OVER SOUTHERN CALIFORNIA IS
EXPECTED TO MOVE INTO CENTRAL NEW MEXICO LATER TONIGHT. AS THIS
DISTURBANCE APPROACHES THE AREA OTHER THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG THE DRY LINE AND MOVE ACROSS THE REGION DURING
THE NIGHT.

.DAYS TWO THROUGH SEVEN...

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING FROM THE CENTRAL AND EASTERN SOUTH PLAINS INTO THE
ROLLING PLAINS AND SOUTHEAST PANHANDLE.

THE NEXT STRONG DISTURBANCE CROSSING THE AREA ON SUNDAY IS EXPECTED
TO GENERATE SCATTERED THUNDERSTORMS. THE COVERAGE AND INTENSITY OF
THESE STORMS MAY BE HIGHLY INFLUENCED BY ANY THUNDERSTORMS THAT
DEVELOP ACROSS THE AREA LATER TODAY OR EARLY SUNDAY. IF THE AIRMASS
REMAINS RELATIVELY UN-MODIFIED...SURFACE HEATING SUNDAY AFTERNOON
WOULD GENERATE MODERATE TO HIGH LEVELS OF INSTABILITY...WHILE A DRY
LINE MOVES FROM THE CENTRAL SOUTH PLAINS INTO THE ROLLING PLAINS.
THUS...NECESSARY INGREDIENTS FOR AT LEAST A FEW STRONG TO SEVERE
THUNDERSTORMS COULD BE IN PLACE. LARGE HAIL AND DAMAGING WINDS WOULD
BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 11, 4:11 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             DIMMITT                 34.55N 102.32W
06/11/2005  0.88 INCH        CASTRO             TX   LAW ENFORCEMENT

&&

SCOBB
Local storm report, Jun 11, 4:18 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             DIMMITT                 34.55N 102.32W
06/11/2005  1.75 INCH        CASTRO             TX   LAW ENFORCEMENT

&&

SCOBB
Local storm report, Jun 11, 5:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
623 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             6 SE LITTLEFIELD        33.86N 102.26W
06/11/2005  0.88 INCH        LAMB               TX   PUBLIC

            HAIL LASTED 6 TO 8 MINUTES AND COVERED THE GROUND

&&

GS
Local storm report, Jun 11, 5:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             16 W PLAINVIEW          34.19N 102.00W
06/11/2005  0.75 INCH        HALE               TX   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF US 70 AND FM 179

&&

GS
Local storm report, Jun 11, 5:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
639 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             4 W HALFWAY             34.19N 102.02W
06/11/2005  0.75 INCH        HALE               TX   TRAINED SPOTTER

            REPORTED AT THE INTERSECTION OF US 70 AND FM 2884

&&

GS
Local storm report, Jun 11, 5:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
644 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TORNADO          11 NE TULIA             34.65N 101.63W
06/11/2005                   SWISHER            TX   TRAINED SPOTTER

            BRIEF TOUCHDOWN

&&

GS

The radar

The Amarillo radar (KAMA), 61 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

3 tornado. Local standard time, as filed.

Tornado, Swisher

When
June 11, 6:00 PM CST to 6:02 PM CST
Where
Swisher County, 5 mi NW of Vigo Park
Rating
F0
Path length
0.4 mi
Path width
40 yd
Reported by
TRAINED SPOTTER
Coordinates
34.700, -101.550

Trained Spotter and meteorologist/storm chaser from University of Louisiana report of a tornado.

Tornado, Swisher

When
June 11, 6:05 PM CST
Where
Swisher County, 6 mi NW of Vigo Park
Rating
F0
Path length
0.3 mi
Path width
30 yd
Reported by
TRAINED SPOTTER
Coordinates
34.717, -101.550

Trained Spotter and meteorologist/storm chaser from University of Louisiana report of a brief tornado touchdown.

Tornado, Swisher

When
June 11, 6:35 PM CST to 6:40 PM CST
Where
Swisher County, 7 mi NW of Vigo Park
Rating
F0
Path length
0.4 mi
Path width
40 yd
Reported by
TRAINED SPOTTER
Coordinates
34.717, -101.567

Trained Spotter and meteorologist/storm chaser from University of Louisiana report of a tornado.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465837, 5465838, 5461591.